Has anyone been told that their ocular migraines are Seizures?
I recently had a EEG and was told by a neurologist that I have a abnormal EEG of both sides of the brain, but the report says abnormality of focal over the left temporal region. I was put on Depakote but it is messing with me too much so they switched it to Lamictal today.
I saw my Neurologist associate today and she said that the EEG could suggest seizures if the meds work to stop the oculars, and headache over the right eyebrow. But on the receipt she put a diagnosis of Classical migraine without. Whats that suppose to mean?
How are you? Migraine and seizure are highly comorbid conditions which may have the same pathophysiology according to some literature, although their direct association are not yet well studied. Lamotrigine or Lamictal is an anticonvulsant drug used in the treatment of epilepsy and also migraine in some cases. The results of the tests may not be conclusive, hence, your doctor wanted to see if you respond well to this medication. Talk to your doctor about this for clarification. Take care and best regards.
Took Lamictal Thursday and Friday and broke out in a full body rash Saturday morning. Called on call doc and she said to call them Monday, I asked what do I do if it gets worse, she said go to the emergency room. She didn't even tell me to take anything for it. So, I called the pharmacist because it was itching and she told me to take Zertec followed by one benadryl if the itching didn't stop.
Today, the bumps are more raise and I have 2 small red raised patches.
How are you? Aside from the rash, are there other symptoms present? The rashes and skin irritation are indeed possible allergic or hypersensitivity reaction or side effect of Lamictal. The manufacturer states that nearly all cases of skin rash appear in the first weeks of therapy and if medication is suddenly stopped then resumed at the normal dosage. Antihistamine medications may help but if the bumps has changed considerably since Saturday morning, it is best that you seek immediate medical attention to rule out possible serious side effect of the drug. The rash and other signs or symptoms of hypersensitivity like fever or lymphadenopathy may herald a serious medical event. Take care and do keep us posted.
Today, when I woke up I had what looked like a sunburn across my nose and cheeks and one circle on my chest that looked like ringworm but wasn't and the rest just looks like goosebumps but bigger, they turn red at times throughout the day. I took Zertec yesterday and benadryl today per pharmacist.
I had a slight headache yesterday and my lymph nodes on the left side of my neck seem to be swollen.
A malar rash refers to a facial rash which may be red/purplish and mildly scaly involving the bridge of the nose and cheeks. It is often seen in Lupus erythematosus and other conditions such as dermatitis, cellulitis, angioedema, and even necrotising fascitis. I highly recommend that you have this checked by your doctor for proper evaluation. Direct clinical examiantion is important. Take care and hope to hear from you soon.
I went back to my neurologist last week and she is handing me off to another neurologist. I am also being sent for a Neuro psych test. I am having so many problems with my memory-word retrieval, trouble remembering conversations, forgetting which way the store was once. I also start to do something and then forget what i was doing. Even with the computer, I want to look something up and then forget what it was.
I asked my Neuro about it and she said that it could be cause by the seizures if I am having them all day. Since last Friday I have had 9 of them, and the ear ringing gets louder each time it happens.
It starts with a feeling coming up the back of my head that feels as if it spreads through my brain and then my left eye go partially blind-upper, sides or lower part of the eye. Or my eyes feel like they are going crosseyed but not and it make my eyes hurt, or my eyes just loose total focus. Once a week I get a headache over my right eyebrow that intensifies throughout the day but can be taken away with 3 tylenols and sleep.
Thank you for your update. How are you? What medications are you presently taking for these seizures? Such medications may help resolve symptoms as well. A seizure is said to result from abnormal electrical activity in the brain. There are different kinds of seizures and it is important to identify the underlying cause whether low blood sugar or sodium levels in the blood. neurological conditions, infections, and even certain medications. Do keep us posted with the result of the neuropsych test. Hang on and hope to hear from you soon. Take care always.
The only meds I am currently on are Synthroid, Vitamin D, B-12, estradiol and methyl/prednisone and protonix occasionally.
I had to be put back on the steroids last Wednesday because the pain was from my head to my toes and in all joints. I had gone off the methotrexate 2 weeks ago do to urethra burning so bad and nothing stopping it. I have to go to my stomach doctor because they found White blood cells in my fecal test and then my Rheumy is going to put me on a new med.
This waking and sleeping EEG was done in referential, bipolar and transverse monages using photic stimulation and hyperventilation as provocation measures. The posterior dominant rhythm is 10 Hz. Drowsiness is manifested by a dropout of the posterior dominant rhythm and presence of 4-7 per second activity over the frontcentral regions. Sharp waves are noted over the left temporal region. Photic stimulation produced no driving response. Hyperventilation with good effort produced little electrophysiological change. Stage two sleep with vertex waves, K-complexes, and sleep spindles was seen briefly.
Impression: This is an abnormal waking, drowsy, and sleeping EEG with evidence of focal abnormality over the left temporal region.
I have been diagnosed with having simple partial seizures and grand mal seizures. I also have been diagnosed with ocular migraines. My Neurologist did not think they were related, but it all started about the same time. I am taking Lamictal and the seizures have subsided, but I still get the ocular migraines from time to time.
As a result of all this I now suffer from severe short term memory loss and am in the midst of losing my job because I can't remember things or work things through as I once did. Should I seek a new neurologist? I don't know if I need to apply for disability as I fear I will not be able to retain employment at any job. Desperately need your advise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.